MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 3 LT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71424003
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka, the surgeon selected a lgn rev tibia base sz 3 lt however, inside its external packing there was a package with a lgn rev tibia base sz 3 rt (71424013 lot: 18hm04753).When the internal package was opened it was verified that the implant had the description of the lgn rev tibia base sz 3 rt engraved and not the lgn rev tibia base sz 3 lt that was meant for use.A smith and nephew left tibial base size 4 was used to complete the surgery without significant delays.The patient was not harmed beyond the reported problem.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the device was not returned for evaluation, the pictures were reviewed, and could not confirm a product mix up.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This revealed that both products were created almost one year apart from each other, therefore, the product mix could not have occurred within smith & nephew's control of the identified batches.The clinical/medical investigation concluded that, based on the documentation provided, human error was a contributing factor; however, no clinical factors were identified which would have contributed to the reported event.The patient impact beyond the reported implantation of a larger-than-planned back-up tibial baseplate (sz 4 instead of the planned sz 3) and the reported 30 minute surgical extension could not be determined.It was documented on the complaint form that the patient was stable.No further medical assessment can be rendered at this time.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the label specification was performed and reveal that the external and internal package should include the same information for part number, lot number and part name.According to the sterile packaging inspection procedure it should be verify that laser etching of material and batch number on part matches material and batch on label and production order.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include user error, mishandling or storage conditions.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN REV TIBIA BASE SZ 3 LT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15104701
Report Number1020279-2022-03471
Device Sequence Number14766278
Product Code JWH
UDI-Device Identifier03596010546074
UDI-Public03596010546074
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71424003
Device Catalogue Number71424003
Device Lot Number17LM07832
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown